Alert archive / New Mexico / Heat Advisories in 2021
Heat Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this heat advisory at Jun 18, 2021, 8:54 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jun 19, 2021, 12:00 PM MDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 8:54 PM MDT (02:54 UTC)
- In effect from
- Jun 19, 2021, 12:00 PM MDT
- Expired
- Jun 21, 2021, 12:00 AM MDT
- In force
- 36 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4236 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083 WWUS74 KEPZ 190254 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 854 PM MDT Fri Jun 18 2021 NMZ401>403-408-191300- /O.NEW.KEPZ.HT.Y.0003.210619T1800Z-210621T0600Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, and Winston 854 PM MDT Fri Jun 18 2021 ...HEAT ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Temperatures 97 to 102 for elevations of 6500 to 8000 feet. Temperatures 95 to 97 above 8000 feet. * WHERE...Gila Wilderness of Grant County and surrounding areas. * WHEN...From noon Saturday to midnight MDT Sunday night. * ADDITIONAL DETAILS...Heat as this level is unusual for these altitudes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ404-405-407-409>413-TXZ418-419-423-191300- /O.NEW.KEPZ.HT.Y.0003.210619T1800Z-210621T0600Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Fabens, Fort Hancock, and Tornillo 854 PM MDT Fri Jun 18 2021 ...HEAT ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...High temperatures of 104 to 106. * WHERE...The lowlands of South-Central and Southwest New Mexico, and the Rio Grande Valley of Texas including the El Paso Metro. * WHEN...From noon Saturday to midnight MDT Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ BROWN
3 follow-up statements
328 WWUS74 KEPZ 191009 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 409 AM MDT Sat Jun 19 2021 NMZ417-TXZ420>422-424-192100- /O.EXB.KEPZ.HT.Y.0003.210620T1500Z-210621T0600Z/ Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, and Indian Hot Springs 409 AM MDT Sat Jun 19 2021 ...HEAT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...High temperatures of 104 to 109. * WHERE...Hudspeth County and the Otero Mesa. * WHEN...From 9 AM Sunday to midnight MDT Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ401>403-408-192100- /O.CON.KEPZ.HT.Y.0003.210619T1800Z-210621T0600Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, and Winston 409 AM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Temperatures 97 to 102 for elevations of 6500 to 8000 feet. Temperatures around 95 above 8000 feet. * WHERE...Gila Wilderness of Grant County and surrounding areas. * WHEN...From noon Saturday to midnight MDT Sunday night. * ADDITIONAL DETAILS...Heat of this magnitude is unusual for these altitudes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ404-405-407-409>413-TXZ418-419-423-192100- /O.CON.KEPZ.HT.Y.0003.210619T1800Z-210621T0600Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Fabens, Fort Hancock, and Tornillo 409 AM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...High temperatures of 104 to 108. * WHERE...The lowlands of South-Central and Southwest New Mexico, and the Rio Grande Valley of Texas including the El Paso Metro. * WHEN...From noon Saturday to midnight MDT Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Crespo
038 WWUS74 KEPZ 192047 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 247 PM MDT Sat Jun 19 2021 NMZ401>403-408-201315- /O.CON.KEPZ.HT.Y.0003.000000T0000Z-210621T0600Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, and Winston 247 PM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Temperatures 97 to 102 for elevations of 6500 to 8000 feet. Temperatures around 95 above 8000 feet. * WHERE...Gila Wilderness of Grant County and surrounding areas. * WHEN...From noon Saturday to midnight MDT Sunday night. * ADDITIONAL DETAILS...Heat of this magnitude is unusual for these elevations PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ404-405-407-409>413-TXZ418-419-423-201315- /O.CON.KEPZ.HT.Y.0003.000000T0000Z-210621T0600Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Fabens, Fort Hancock, and Tornillo 247 PM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY NIGHT... * WHAT...High temperatures of 104 to 108. * WHERE...The lowlands of South-Central and Southwest New Mexico, and the Rio Grande Valley of Texas including the El Paso Metro. * WHEN...From noon Saturday to midnight MDT Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ417-TXZ420>422-424-201315- /O.CON.KEPZ.HT.Y.0003.210620T1500Z-210621T0600Z/ Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, and Indian Hot Springs 247 PM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...High temperatures of 104 to 109. * WHERE...Hudspeth County and the Otero Mesa. * WHEN...From 9 AM Sunday to midnight MDT Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Lundeen
595 WWUS74 KEPZ 201002 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 402 AM MDT Sun Jun 20 2021 NMZ401>403-408-210600- /O.CON.KEPZ.HT.Y.0003.000000T0000Z-210621T0600Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, and Winston 402 AM MDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Temperatures 97 to 103 for elevations of 6500 to 8000 feet. Temperatures around 95 above 8000 feet. * WHERE...Gila Wilderness of Grant County and surrounding areas. * WHEN...Through midnight MDT Sunday night. * ADDITIONAL DETAILS...Heat of this magnitude is unusual for these elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ404-405-407-409>413-TXZ418-419-423-210600- /O.CON.KEPZ.HT.Y.0003.000000T0000Z-210621T0600Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Fabens, Fort Hancock, and Tornillo 402 AM MDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...High temperatures of 105 to 109. * WHERE...The lowlands of South-Central and Southwest New Mexico, and the Rio Grande Valley of Texas including the El Paso Metro. * WHEN...Through midnight MDT Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ417-TXZ420>422-424-210600- /O.CON.KEPZ.HT.Y.0003.210620T1500Z-210621T0600Z/ Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, and Indian Hot Springs 402 AM MDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...High temperatures of 104 to 109. * WHERE...Hudspeth County and the Otero Mesa. * WHEN...From 9 AM Sunday to midnight MDT Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Pegram
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this heat advisory went out at Jun 18, 5:22 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 18, 5:22 PM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 522 PM MDT Fri Jun 18 2021 .AVIATION...00Z TAF CYCLE VFR conditions with generally SKC. FEW clouds 130-250 will be possible tomorrow afternoon. Winds less than 10 knots expected with varied direction. A few gusts near 20 knots will be possible tomorrow afternoon. && .PREV DISCUSSION...137 PM MDT Fri Jun 18 2021... .SYNOPSIS... High pressure aloft will promote a warming trend over the weekend as temperatures approach record highs once again on Sunday. Thunderstorm chances will focus over the mountains with light and spotty rains expected. Temperatures will cool slightly early next week as a cold front arrives from the northeast. && .DISCUSSION... .SHORT TERM...Tonight and Tomorrow... The upper high over the Four Corners region will drift slowly southward toward southern AZ during the period, meaning more hot and dry weather for most of us. However, a weak impulse aloft will drop down the eastern side of the high and pop off a few thunderstorms in the Gila Region Saturday afternoon and evening. Little rainfall is expected from these. Meanwhile as the center of the upper high draws a little closer to our area and as surface pressures lower, afternoon highs on Saturday will approach heat advisory criteria in the lowlands. Not quite getting there, but close. You can blame the long term forecaster for the hottest temperatures ahead, as they reside early in his forecast period. && .LONG TERM... If you've been paying attention, you may notice the same upper high has been dominating our weather pattern through much of the month of June. This trend will continue through the long term period as we monitor the position of the upper high. We can expect some changes day-to-day as the high ebbs and flows across much of the southern United States, but the theme will be the same: Warm summertime weather and marginal thunderstorm chances will linger through the rest of the month. Upper high will slowly drift southward over the weekend, becoming centered over southern Arizona by Sunday. In response, surface thermal troughing will shift eastward over Big Bend and induce weak westerlies over much of southern New Mexico and far west Texas on Sunday. This subtle wind shift promoting downslope warming will push temperatures back above 105 degrees for much of the lowlands. A Heat Advisory may be needed to cover this threat. Uncertainty regarding Sunday's high temperatures lies in thunderstorm potential, as several ensemble models suggest weakly unstable mid level lapse rates. This instability combined with precipitable water values just under 1.00" and an easily achievable convective temperature may be enough to produce some isolated showers and thunderstorms in the afternoon. Rain cooled downdrafts and extra cloud cover could potentially bust forecast highs, which will be something to keep an eye on. The best rain chances will focus over and near the Gila Region, with very light rain totals expected due to quite a bit of BL mixing. For now, leaning toward the hotter solution with lowland highs 105-108F. Our familiar upper high will progress eastward over the borderland on Monday. At the same time, surface high pressure will build into the southern Plains behind an advancing cold front. This airmass should be strong enough to reach most of south-central New Mexico and far west Texas by Monday afternoon. Winds will shift to the northeast behind the boundary, along with some added moisture providing slight thunderstorm chances to much of the area. Model timing has improved slightly, with both the GFS and NAM suggesting frontal passage east of the Rio Grande by early Monday afternoon. This will drop temperatures a few degrees, generally returning temperatures to near climate normals. Lowland highs may even fail to reach 100 degrees on Tuesday, which is notable considering the weather pattern. Rain chances will continue to be very hit-and-miss (mostly miss) into early next week as subsident mid level flow and marginal moisture parameters suppresses the majority of convective activity through Wednesday. The best chances of rain will continue to focus over the mountainous terrain of Otero/Hudpseth Counties (Mon- Wed) and Grant/Hidalgo Counties (Thu-Fri). This westward shift of rain chances will closely follow a plume of enhanced moisture as the upper high progresses further eastward. Both global models are in decent agreement that while a brief shower or two will be possible next week, we shouldn't expect any significant rains. && .FIRE WEATHER... The upper high will slide slowly southward from the Four Corners region to southern Arizona the next two days, then drift east to west Texas by Tuesday night before returning back west. It will still be in the vicinity insuring hot temperatures, especially Saturday through Monday. A few thunderstorms will form over the Gila Region Saturday afternoon, then over most of the area by Tuesday as a result of a back door front and some moisture import aloft from the south. The best chances will be west of the Rio Grande Valley, but the proximity of the upper high will limit the number of storms. High temperatures will peak at 6-10 degrees above normal on the weekend, with the back door front helping to drop temperatures back closer to normal mainly east of the Rio Grande starting Monday afternoon. Except for gusty outflow winds near storms, no significant winds are expected during this stretch. Min RHs: Lowlands 10-15% through Monday then 15-25% Tuesday. Mountains 10-20% through Monday then 15-30% Tuesday. Vent rates good to very good Saturday then very good to excellent Sunday and Monday. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 73 104 75 108 / 0 0 0 0 Sierra Blanca 67 97 67 101 / 0 0 0 0 Las Cruces 71 104 72 107 / 0 0 0 20 Alamogordo 70 102 71 107 / 0 0 0 10 Cloudcroft 50 80 57 83 / 0 0 0 20 Truth or Consequences 72 102 74 105 / 0 10 0 20 Silver City 67 97 69 98 / 0 20 20 20 Deming 67 104 70 107 / 0 0 0 20 Lordsburg 72 104 74 105 / 0 0 0 10 West El Paso Metro 76 104 77 108 / 0 0 0 0 Dell City 65 101 67 106 / 0 0 0 0 Fort Hancock 68 103 69 108 / 0 0 0 0 Loma Linda 68 98 71 100 / 0 0 0 0 Fabens 71 104 72 108 / 0 0 0 0 Santa Teresa 71 102 70 106 / 0 0 0 10 White Sands HQ 75 102 75 106 / 0 0 0 10 Jornada Range 68 102 72 105 / 0 0 0 20 Hatch 71 104 72 107 / 0 0 0 20 Columbus 71 103 75 106 / 0 0 0 10 Orogrande 68 102 71 105 / 0 0 0 0 Mayhill 55 90 62 94 / 0 0 0 20 Mescalero 54 89 60 93 / 0 0 0 20 Timberon 51 86 57 91 / 0 0 0 10 Winston 56 95 61 98 / 0 20 20 20 Hillsboro 68 99 71 102 / 0 10 10 20 Spaceport 68 102 71 105 / 0 0 0 20 Lake Roberts 59 97 62 100 / 0 20 20 20 Hurley 63 99 66 101 / 0 0 10 20 Cliff 57 104 60 107 / 0 10 10 10 Mule Creek 53 99 69 100 / 0 10 10 10 Faywood 68 98 70 100 / 0 0 20 20 Animas 68 103 72 105 / 0 0 10 0 Hachita 69 103 72 104 / 0 0 0 0 Antelope Wells 70 102 72 103 / 0 0 0 0 Cloverdale 68 98 69 98 / 0 0 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 01/30/34
Hazardous weather outlook, Jun 18, 11:45 AM MDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1145 AM MDT Fri Jun 18 2021 NMZ404>407-409>417-TXZ418>424-191745- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1145 AM MDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Temperatures will soar to 6 to 10 degrees above normal through the weekend during what is typically the hottest time of the year. Heat related illnesses are the greatest threat, especially Saturday and Sunday. Slight cooling is expected as early as Monday along with a slight chance of thunderstorms, but it will still be hot. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401>403-408-191745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- 1145 AM MDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time, except for a stray thunderstorm or two with dry lightning and gusty winds north of Silver City. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms will form during the late afternoon and evening hours through the period. Most will produce little rainfall, gusty winds and dry lightning, though enough moisture will be present for some brief heavy rain in the Gila Wilderness. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Fausett
Nearby
Heat Advisories in New Mexico, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.